# SDR 2003FA0000519

- Difficulty date: May 8, 2003
- Submitted: May 16, 2003
- Operation: General aviation
- Aircraft: N788JL
- Make and model: Cessna 425
- Aircraft serial: 4250202
- Aircraft time: 7,083 hours
- Engine: Pwa PT6*
- System (JASC): 5751 · Ailerons
- Part: Structure
- Condition: Debonded
- Location: Aileron
- Component: Aileron
- Component part number: 512400097
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

THE AILERON IS AN ALL ALUMINUM BONDED ASSEMBLY.  THE AILERON WAS REPAIRED BY REPLACING THE AFT SKIN, USING DER APPROVED DATA AND WAS RETURNED TO SERVICE 11-15-2002.  ON 05-08-2003 A BOND LINE SEPARATION WAS DISCOVERED ON A SKIN EDGE.  REVIEW OF THE REPAIR PROCESS INDICATES THAT AN EXCESSIVE AMOUNT OF TIME ELAPSED BETWEEN SKIN ETCH AND PRIMER APPLICATION.  OXIDATION OF THE ALUMINUM SKIN RESULTED IN POOR ADHESION OF THE SKIN TO THE STRUCTURE.  REPAIR PROCESSES WERE REVIEWED TO INSURE THAT ALL CORE REPAIR PARTS ARE BROUGHT TO A STABLE CONDITION IF THEY ARE NOT GOING TO BE USED IMMEDIATELY.
